Results 1 to 3 of 3
Help! Questions about Methadone/Suboxone
  1. #1
    Confuzzled33 is offline New Member
    Join Date
    Apr 2008
    Posts
    1

    Question Help! Questions about Methadone/Suboxone

    I've been in a relationship with someone for 5 years not knowing they had a substance abuse problem. I finally discovered that he was in a suboxone program for 3 months and then he says it stopped working and he started doing prescription stuff and anything else he could get his hands on. Now he's been through detox and is on methadone. I want to know if there are any side effects to look for to indicate he is still "self medicating" along with the methadone, you know, any specific behavior or reactions to the mixing. I'm concerned to leave him with our small child because I'm afraid he won't be able to handle it, or he might fall asleep or something while watching her. He's been abusing for 14 years and I'm concerned, especially beacuse he's still hanging around the same people, that he won't be able to change, is it realistic that he can or will he have to make more changes than just a treatment program? Any advice or answers are appreciated.

  2. #2
    zenith is offline Junior Member
    Join Date
    Mar 2008
    Posts
    22

    Default

    Hi

    I am a methadone patient, a certified methadone advocate, and I moderate three support boards for methadone patients. I also have trained as a drug abuse counselor and have a degree in professional nursing.

    If your husband is on methadone and only methadone, and has stabilized in his treatment (in other words, has reached a stable dose and is no longer increasing his dose), there is no reason to fear leaving the child with him. Stabilized methadone patients are able to drive and do all other normal activities without impairment--studies bear this out. (In fact, nethadone is the most studied medication on earth). It is when patients mix meds that they get into trouble.

    Your hubby's behavior should be stabilizing too if he is not using other drugs--he should be reliable, money should not be disappearing, etc. He should not be nodding off for no reason (i.e., difficult to arouse, looking sleepy at the wheel, slurred speech, etc). If he is, he may be on other drugs--or there may be a problem with his dose being either too high or too low.

    There is no particular need for him to be in another treatment program--counseling is part of all MMT programs, and the medication, properly prescribed, helps to readjust the brain chemistry to a normal level so the person can function. But he really should not be hanging around using people.

  3. #3
    trappedin2008 is offline New Member
    Join Date
    Jul 2008
    Posts
    1

    Default

    As I was reading your post I thought to myself,,,,I do not remember starting this topic. I have never been to this web site before.....Well as you guessed it was not me writing it but you are telling my exact story. 5 years no clue small babies what do I do? I hope this finds you well and you are finding happiness and sanity!!!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22